Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Jensen's operator inequality
for functions of several variables


Authors: Huzihiro Araki and Frank Hansen
Journal: Proc. Amer. Math. Soc. 128 (2000), 2075-2084
MSC (1991): Primary 47A63; Secondary 47A80, 47Bxx
DOI: https://doi.org/10.1090/S0002-9939-00-05371-5
Published electronically: February 16, 2000
MathSciNet review: 1670414
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The operator convex functions of several variables are characterized in terms of a non-commutative generalization of Jensen's inequality, extending previous results of F. Hansen and G.K. Pedersen for functions of one variable and of F. Hansen for functions of two variables.


References [Enhancements On Off] (What's this?)

  • 1. T. Ando. Concavity of certain maps of positive definite matrices and applications to adamard products. Linear Algebra Appl., 26:203-241, 1979. MR 80f:15023
  • 2. MR 94h:15008 J.S. Aujla. Matrix convexity of functions of two variables. Linear Algebra and Its Applications, 194:149-160, 1993. MR 94h:15008
  • 3. P.R. Halmos. A Hilbert space problem book. Van Nostrand, 1967. MR 34:8178
  • 4. F. Hansen. An operator inequality. Math. Ann., 246:249-250, 1980. MR 82a:46065
  • 5. F. Hansen. Jensen's operator inequality for functions of two variables. Proc. Amer. Math. Soc., 125:2093-2102, 1997. MR 97i:47027
  • 6. F. Hansen. Operator convex functions of several variables. Publ. Res. Inst. Math. Sci., 33:443-463, 1997. MR 99b:47022b; MR 99b:47022a
  • 7. F. Hansen and G.K. Pedersen. Jensen's inequality for operators and öwner's theorem. Math. Ann., 258:229-241, 1982. MR 83g:47020
  • 8. A. Korányi. On some classes of analytic functions of several variables. Trans Amer. Math. Soc., 101:520-554, 1961. MR 25:226
  • 9. G.K. Pedersen. Extreme $ n $-tuples of elements in $C^* $-algebras. Bull. London Math. Soc., 19:264-270, 1987. MR 88m:46070

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A63, 47A80, 47Bxx

Retrieve articles in all journals with MSC (1991): 47A63, 47A80, 47Bxx


Additional Information

Huzihiro Araki
Affiliation: Department of Mathematics, Faculty of Science and Technology, The Science University of Tokyo, Noda, Chiba-ken 278-8510, Japan
Email: araki@ma.noda.sut.ac.jp

Frank Hansen
Affiliation: Institute of Economics, University of Copenhagen, Studiestraede 6, 1455 Copenhagen K, Denmark
Email: frank.hansen@econ.ku.dk

DOI: https://doi.org/10.1090/S0002-9939-00-05371-5
Received by editor(s): August 30, 1998
Published electronically: February 16, 2000
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society